Anaphylactic Reactions to Native and Light-Exposed Sugammadex Suggested by Basophil Activation Test: A Report of 2 Cases

We describe 2 patients who developed anaphylactic shock after sugammadex administration during anesthesia. Both had no history of prior sugammadex administration. The serum tryptase concentrations were elevated after the allergic reaction. Basophil activation testing 1 month after the events was positive for sugammadex in 1 patient, and negative in the other. However, it was positive for light-exposed sugammadex solution in both patients, suggesting a possible allergic reaction to a denatured compound of sugammadex generated by light exposure of the sugammadex solution.
Source: A&A Case Reports - Category: Anesthesiology Tags: Case Reports Source Type: research

Related Links:

Authors: Goto T, Hayashi S, Tsugane H, Iinuma M, Sakurai S Abstract This is a case report of anaphylaxis in which the basophil activation test (BAT) was used to identify the etiological agent. Although skin tests are considered the most effective methods for identifying anaphylactic triggers, the test itself presents a risk of inducing anaphylaxis. The BAT is advantageous because of its inherent lack of risk, high sensitivity and specificity to identify the suspected anaphylactic agents, and diagnostic accuracy comparable to conventional skin testing. Therefore, in the future, the BAT is likely to become the prefer...
Source: Anesthesia Progress - Category: Anesthesiology Tags: Anesth Prog Source Type: research
CONCLUSIONS: Moderate-to-deep sedation by propofol and remifentanil TCI has a low incidence of catastrophic and severe events. PMID: 32925338 [PubMed - in process]
Source: Anesthesia and Analgesia - Category: Anesthesiology Authors: Tags: Anesth Analg Source Type: research
Abstract Hand and upper extremity surgery performed with the patient wide awake involves the use of a local anesthetic and epinephrine. Controversy persists as to whether epinephrine is safe for use in the hand. The goal of this study was to evaluate the safety of epinephrine in hand and upper extremity surgery. The hypothesis was that epinephrine is safe and can be used for a wide breadth of surgical procedures of the hand and upper extremity. A 4-year retrospective chart review was conducted of consecutive patients undergoing wide-awake surgery performed by 2 surgeons at a single institution. All procedures were...
Source: Orthopedics - Category: Orthopaedics Authors: Tags: Orthopedics Source Type: research
Kounis syndrome is an anaphylactic reaction leading to acute coronary syndrome. The acute treatment of anaphylaxis is epinephrine; however, epinephrine may cause coronary vasoconstriction, reduce coronary blood flow, increase myocardial oxygen demand, and worsen myocardial ischemia. On the other hand, coronary vasodilation, a treatment for acute coronary syndrome, can aggravate hypotension in patients with anaphylaxis. Herein, the authors report a case of type II Kounis syndrome, with vasospasm in a patient with coronary disease, requiring the administration of epinephrine and a coronary vasodilator for resuscitation.
Source: Journal of Cardiothoracic and Vascular Anesthesia - Category: Anesthesiology Authors: Tags: Case Report Source Type: research
Ranju Singh, Aruna JainIndian Journal of Anaesthesia 2020 64(15):209-210
Source: Indian Journal of Anaesthesia - Category: Anesthesiology Authors: Source Type: research
We present the case of a 3-month-old infant with severe, persistent bronchoconstriction following administration of rocuronium.
Source: The Journal of Pediatrics - Category: Pediatrics Authors: Tags: Brief Reports Source Type: research
CONCLUSIONS: The early skin test can be performed if there is a need even earlier than 4-6 weeks after anaphylaxis. PMID: 32784706 [PubMed - in process]
Source: Medicina (Kaunas) - Category: Universities & Medical Training Authors: Tags: Medicina (Kaunas) Source Type: research
Abstract The term anaphylaxis describes a severe, potentially life-threatening allergic reaction. It is caused by an acute, systemic immune response to substances against which in most cases a previous sensitization has taken place. An anaphylactic reaction can affect every organ system of the human body. The first signs of an allergic shock are symptoms such as hypotension, tachycardia, exanthema and dyspnea. The complete expression of anaphylactic shock can occur very quickly. A perioperative anaphylaxis, in particular, is not always easy to recognize. Therefore, it is important to know the possible pe...
Source: Der Anaesthesist - Category: Anesthesiology Authors: Tags: Anaesthesist Source Type: research
Abstract PURPOSE: Although phenytoin is one of the most commonly used antiepileptic drugs (AEDs), it has potential serious side effects and drug interactions. Levetiracetam is a relatively newer AED with favorable pharmacokinetics and could be an effective and safer option for the treatment of convulsive status epilepticus (CSE). We aimed to compare the efficacy and safety profile of intravenous levetiracetam and phenytoin as second-line treatment agents in children with CSE and acute repetitive seizures (ARS). METHOD: Two hundred seventy-seven patients aged between 1 month and 18 years who received intra...
Source: Epilepsy and Behaviour - Category: Neurology Authors: Tags: Epilepsy Behav Source Type: research
This article presents the case of a 48-year-old man with NCPE who underwent elective coronary CT as part of the evaluation of recurrent syncope. After administration of iodinated contrast medium the patient developed a fulminant lung edema, which led to severe hypoxemia with cardiac arrest despite immediate treatment by the medical emergency team, including assisted ventilation, prednisolone, dimetindene and adrenaline. An early echocardiographic assessment after ROSC and intubation showed an intact cardiac function and no signs of valvular pathologies. Arterial blood gas analysis revealed a severe global respira...
Source: Der Anaesthesist - Category: Anesthesiology Authors: Tags: Anaesthesist Source Type: research
More News: Allergy & Immunology | Anaphylactic Shock | Anesthesia | Anesthesiology